Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 20, 2012, 2:04 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2012, 2:04 PM CDT (19:04 UTC)
- Expired
- May 20, 2012, 3:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, WI, Iron County, WI, Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 2:05 PM CDT | HAIL 1 | 5 Sw Phillips, WI | |
| May 20, 2:17 PM CDT | HAIL 0.5 | Phillips, WI | |
| May 20, 2:30 PM CDT | HAIL 0.5 | 3 Se Phillips, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS53 KDLH 201904
SVRDLH
WIC003-051-099-202000-
/O.NEW.KDLH.SV.W.0012.120520T1904Z-120520T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
204 PM CDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
SOUTHEASTERN IRON COUNTY IN NORTHWEST WISCONSIN...
PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 300 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PARK FALLS TO 8 MILES WEST OF
WESTBORO...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PHILLIPS AROUND 210 PM CDT.
MUSSER LAKE...PRENTICE AND OGEMA AROUND 220 PM CDT.
TURTLE FLAMBEAU FLOWAGE AROUND 230 PM CDT.
SPIRIT AND BRANTWOOD AROUND 235 PM CDT.
MERCER AROUND 245 PM CDT.
MANITOWISH AROUND 250 PM CDT.
FISHER LAKE AROUND 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4599 9058 4626 8992 4598 8992 4597 9003
4543 9003 4537 9016 4537 9056
TIME...MOT...LOC 1904Z 238DEG 29KT 4598 9045 4534 9044
WIND...HAIL 60MPH 1.00IN
$$
DAP3 follow-up statements
229
WWUS53 KDLH 201923
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
223 PM CDT SUN MAY 20 2012
WIC003-051-099-202000-
/O.CON.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-ASHLAND WI-
223 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ASHLAND...SOUTHEASTERN IRON AND PRICE COUNTIES UNTIL 300 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF BUTTERNUT TO
OGEMA...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TURTLE FLAMBEAU FLOWAGE AROUND 235 PM CDT.
SPIRIT AND BRANTWOOD AROUND 240 PM CDT.
MERCER AROUND 245 PM CDT.
MANITOWISH AROUND 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4537 9046 4600 9053 4626 8992 4598 8992
4597 9003 4543 9003 4537 9016
TIME...MOT...LOC 1924Z 238DEG 29KT 4606 9027 4542 9027
WIND...HAIL 60MPH 1.00IN
$$
DAP009
WWUS53 KDLH 201943
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
243 PM CDT SUN MAY 20 2012
WIC003-201953-
/O.CAN.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
ASHLAND WI-
243 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1943Z 238DEG 29KT 4613 9006 4549 9008
$$
WIC051-099-202000-
/O.CON.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-
243 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
IRON AND EASTERN PRICE COUNTIES UNTIL 300 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MERCER TO SPIRIT...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANITOWISH AROUND 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1943Z 238DEG 29KT 4613 9006 4549 9008
WIND...HAIL 60MPH 1.00IN
$$
DAP422
WWUS53 KDLH 201953
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
253 PM CDT SUN MAY 20 2012
WIC051-099-202003-
/O.EXP.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-
253 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND EASTERN
PRICE COUNTIES WILL EXPIRE AT 300 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1953Z 238DEG 29KT 4616 8994 4552 8998
$$
DAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:39 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 20, 12:39 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1239 PM CDT SUN MAY 20 2012 .AVIATION.../18Z TAF ISSUANCE/ STRONG THUNDERSTORMS OVER NORTHWESTERN WISCONSIN WILL MOSTLY BE OFF TO THE EAST OF HYR. LINGERING RAIN OVER THE MINNESOTA AERODROMES WILL GRADUALLY MOVE OUT OF THE AREA BY LATE AFTERNOON. SKIES WILL BEGIN TO PARTIALLY CLEAR FROM WEST TO EAST AS HIGH PRESSURE BEGINS TO MOVE IN EARLY TONIGHT. VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE LAST HALF OF THIS TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1029 AM CDT SUN MAY 20 2012/ UPDATE...WEAKENING DEFORMATION ZONE LOCATED OVER NWRN QUADRANT OF CWA AS OF MID MORNING. PRECIPITATION IS DECREASING IN INTENSITY. ELONGATED SFC LOW STRETCHES FROM SE MN TO WRN UP OF MICHIGAN. A MID LVL DRY SLOT HAS BRIEFLY SHUT DOWN MOST PRECIP OVER LWR ST CROIX AND NEAR TWIN PORTS. AHEAD OF THIS DRY SLOT CONVECTION IS INCREASING WITHIN PWS AXIS. A LAYER OF DEEP LAYER SHEAR AND LOW LVL INSTABILITY IS SUFFICIENT TO GENERATE OCCASIONAL STRONG STORMS. SOME CELLS HAVE APPROACHED SVR CRITERIA AT TIMES SO SUSPECT SMALL HAIL SO FAR. WILL MONITOR FOR POSSIBLE SVR NEXT FEW HRS. TWEAKED MAX TEMPS DOWN A BIT AS CLEARING FROM WEST WILL BE SLOWER BASED ON SAT IMAGERY/COND PRESS DEFICIT FCST. PREV DISCUSSION... /ISSUED 652 AM CDT SUN MAY 20 2012/ AVIATION...05/20/12Z ISSUANCE... WIDESPREAD IFR CONDITIONS IN CLOUDS...RAIN AND SCATTERED THUNDERSTORMS WILL SPREAD EAST ACROSS ALL OF NORTHWEST WI THIS MORNING. IMPROVEMENT TO VFR CLEAR...FOLLOWING A SLOW MOVING COLD FRONT...WILL NOT REACH INL-BRD UNTIL THIS AFTERNOON...HIB TOWARD EVENING AND ELO-DLH-RZN JUST AFTER SUNSET AND NORTHWEST WI LATE TONIGHT. PREV DISCUSSION... /ISSUED 422 AM CDT SUN MAY 20 2012/ SHORT TERM...LATEST KDLH RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND SCTD THUNDERSTORMS ACROSS THE NORTHLAND EARLY THIS MORNING. THE HEAVIEST AMOUNTS OF RAIN HAVE FALLEN JUST NORTHWEST OF THE TWIN PORTS...FROM ALBORN TO SHAW WHERE RADAR ESTIMATES RANGE FROM 2 TO 2.5 INCHES. LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM ISLE ROYALE SWD ACROSS WRN LAKE SUPERIOR AND OVER NWRN WI. THERE SEEMS TO BE TWO MAIN AREAS OF PRECIP...ONE INVOF THE IRON RANGE ASSOCIATED WITH UPPER TROUGH...AND ANOTHER AREA WITH STRONGER STORMS AFFECTING NWRN WI CLOSER TO THE FRONT. THE MODELS INDICATE THAT SHOWERS AND STORMS WILL CONTINUE TO REGENERATE ACROSS OUR CWA THIS MORNING...SIMILAR TO WHAT IS CURRENTLY OCCURRING. BY THIS AFTERNOON...THE MAIN SHORTWAVE SHOULD BE MOVING OFF TO THE EAST...CAUSING THE PRECIP TO TAPER OF TO SCTD SHOWERS ACROSS OUR SWRN ZONES IN THE LATE MORNING/EARLY AFTN...AND THEN ACROSS THE TWIN PORTS LATE THIS AFTERNOON. BY THIS EVENING...MOST OF THE NORTHLAND SHOULD EXPERIENCE DRY CONDITIONS EXCEPT ACROSS NWRN WI WHERE LINGERING SHOWERS AND STORMS ARE POSSIBLE. HIGH PRESSURE WITH DRIER AIR WILL BUILD OVER THE CWA LATE TONIGHT AND MONDAY...RESULTING IN DRY CONDITIONS. TEMPERATURES TODAY WILL BE MORE SEASONABLY...WITH HIGHS RANGING FROM THE LOWER 60S TO LOWER 70S. TEMPS WILL REBOUND BACK INTO THE LOWER 70S FOR HIGHS ACROSS MOST AREAS ON MONDAY UNDER PARTLY TO MOSTLY SUNNY SKIES LONG TERM...MONDAY NIGHT THROUGH SATURDAY. A BROAD TROUGH ALOFT WILL SLOWLY SINK SOUTHEAST TOWARD AND INTO THE NORTHLAND DURING THE COMING WEEK AS RIDGING RETURNS FROM THE SOUTH THROUGHOUT THE FOLLOWING WEEKEND. UNSEASONABLY WARM AND HUMID WEATHER WILL LINGER EARLY IN THE WEEK. A SLOW MOVING COLD FRONT OVER THE DAKOTAS WILL CAUSE THUNDERSTORMS TO DEVELOP AND SPREAD SOUTHEAST ACROSS THE NORTHLAND LATE MONDAY NIGHT THROUGH TUESDAY. THE SURFACE FRONT WILL HANG UP OVER MINNESOTA WEDNESDAY AND FINALLY DRIFT INTO AND ACROSS WISCONSIN LATE THURSDAY AND THURSDAY NIGHT. WITH COOLING CONTINUING ALOFT AND A FLOW OUT OF THE GULF...RAIN AND THUNDERSTORMS WILL BE PERSISTENT. SURFACE HIGH PRESSURE OVER THE MANITOBA LAKES WILL BRING COOLER AIR INTO THE AREA FRIDAY THROUGH THE WEEKEND. BUILDING HEIGHTS ALOFT WILL CAUSE THE SURFACE HIGH TO BECOME ESTABLISHED OVER HUDSON BAY AS A STATIONARY FRONT DEVELOPS TO OUR SOUTH. AN INCREASINGLY CHILLY ONSHORE WIND WILL BE ACCOMPANIED BY RAIN FRIDAY THROUGH SATURDAY NIGHT. THE COOL DRY AIR WILL DRY OUR AREA OUT AND ALLOW SKIES TO SLOWLY CLEAR NEXT SUNDAY. && .POINT TEMPS/POPS... DLH 42 70 47 67 / 20 10 10 20 INL 37 71 48 74 / 10 10 30 30 BRD 42 73 50 76 / 10 10 10 10 HYR 40 73 41 74 / 40 10 0 10 ASX 42 69 43 70 / 40 10 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...KK
Hazardous weather outlook, May 20, 12:39 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1239 PM CDT SUN MAY 20 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1239 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS IRON...PRICE...AND EASTERN ASHLAND COUNTIES IN WISCONSIN THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT IN THIS AREA THROUGH THE AFTERNOON. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE...AT TIMES...ACROSS THE NORTHLAND FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND ACROSS PRICE AND IRON COUNTIES. LSZ121-140>148-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1239 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR EAST OF A PORT WING TO TOFTE LINE. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE...AT TIMES... TUESDAY THROUGH FRIDAY OVER WESTERN LAKE SUPERIOR. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 20, 1:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
115 PM CDT SUN MAY 20 2012
WIZ003-004-201830-
ASHLAND-IRON-
115 PM CDT SUN MAY 20 2012
...THUNDERSTORMS WITH HAIL...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
KIMBALL TO GILE TO 8 MILES NORTH OF TURTLE FLAMBEAU FLOWAGE TO 9
MILES SOUTHWEST OF TURTLE FLAMBEAU FLOWAGE...MOVING NORTHEAST AT 50
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
MERCER BY 130 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4613 9033 4633 9030 4655 9036 4656 9034
4656 9033 4653 9030 4649 9020 4634 9010
4630 8991 4621 8992 4598 9032 4598 9041Local storm report, May 20, 1:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
124 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL PRENTICE 45.54N 90.29W
05/20/2012 M0.88 INCH PRICE WI TRAINED SPOTTER
&&
KKSpecial weather statement, May 20, 1:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
128 PM CDT SUN MAY 20 2012
WIZ001-201900-
DOUGLAS-
128 PM CDT SUN MAY 20 2012
...THUNDERSTORM WITH GUSTY WINDS AND POSSIBLE HAIL...
AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF DAIRYLAND...MOVING NORTHEAST AT
35 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
SOLON SPRINGS BY 145 PM...
BENNETT BY 155 PM...
HAWTHORNE AND POPLAR BY 200 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4622 9222 4664 9193 4654 9164 4616 9197
4616 9205Local storm report, May 20, 1:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
137 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 15 E PHILLIPS 45.70N 90.09W
05/20/2012 M1.00 INCH PRICE WI TRAINED SPOTTER
&&
KKSpecial weather statement, May 20, 1:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT SUN MAY 20 2012
WIZ003-004-009-201930-
ASHLAND-IRON-PRICE-
152 PM CDT SUN MAY 20 2012
...STRONG STORMS MOVING ACROSS NORTHERN WISCONSIN...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BUTTERNUT TO 23 MILES SOUTHWEST OF OGEMA...MOVING NORTHEAST AT 45
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
GLIDDEN AND BUTTERNUT BY 200 PM...
PARK FALLS AND FIFIELD BY 205 PM...
PHILLIPS BY 210 PM...
OGEMA BY 215 PM...
PRENTICE BY 220 PM...
BRANTWOOD AND GILE BY 230 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4606 9067 4646 9018 4646 9017 4634 9010
4632 9001 4556 9003 4537 9026 4537 9064
DAPLocal storm report, May 20, 1:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
155 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 3 W BUTTERNUT 46.01N 90.56W
05/20/2012 M0.50 INCH ASHLAND WI TRAINED SPOTTER
&&
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:56 PM CDT | Special Weather Statement | DLH | Douglas | 34 min |
| May 19, 8:37 PM CDT | Special Weather Statement | DLH | Burnett, Douglas, Washburn | 23 min |
| May 19, 9:12 PM CDT | Special Weather Statement | DLH | Bayfield, Douglas, Washburn | 33 min |
| May 20, 2:32 AM CDT | Special Weather Statement | DLH | Burnett | 58 min |
| May 20, 3:23 AM CDT | Special Weather Statement | DLH | Douglas, Sawyer, Washburn | 52 min |
| May 20, 8:37 AM CDT | Special Weather Statement | DLH | Price | 23 min |
| May 20, 9:14 AM CDT | Special Weather Statement | DLH | Iron, Price | 31 min |
| May 20, 10:08 AM CDT | Special Weather Statement | DLH | Ashland, Sawyer | 22 min |
| May 20, 10:15 AM CDT | Special Weather Statement | DLH | Iron | 30 min |
| May 20, 10:43 AM CDT | Special Weather Statement | DLH | Sawyer | 32 min |
| May 20, 11:08 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 37 min |
| May 20, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 47 min |
| May 20, 12:28 PM CDT | Severe Thunderstorm Warning | DLH | Price | 47 min |
| May 20, 1:06 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| May 20, 1:13 PM CDT | Severe Thunderstorm Warning | DLH | Iron, Price | 31 min |
| May 20, 1:15 PM CDT | Special Weather Statement | DLH | Iron | 15 min |
| May 20, 1:28 PM CDT | Special Weather Statement | DLH | Douglas | 32 min |
| May 20, 1:52 PM CDT | Special Weather Statement | DLH | Iron, Price | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.